MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3232C150TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted into a patient for the endovascular treatment of a thoracic aortic aneurysm.It was reported that the initial deployment of the valiant stent graft in the transverse thoracic aorta was successful.When the physician turned the handle of delivery catheter to release the suprarenal struts, the tip capture release did not function.The physician disassembled the back of the delivery catheter and was able to release the suprarenal struts.The valiant stent graft was successfully implanted.Per the physician, the cause of the event was related to the device.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the device was returned in an endovascular return kit.The device was returned bloodied with the stent graft not loaded within the delivery system as it was deployed in the patient.Upon inspection of the device, there was a kink approximately 135 mm from the edge of the graft cover.The delivery system was returned disassembled (external slider, capture release handle).There was a break to the backend of the screw gear in the area of the capture release.The rest of the device was unremarkable.Inspection of the capture tubing found transparent/glossy material located approximately 1 cm above the back end t-tube.The transparent/glossy material was about 1 mm in length.The event was confirmed; the difficult to deploy most likely was related to the silicone adhered to the capture tubing not allowing passage through the silicon seal.Previous investigation for silicone sticking to the tip capture lumen has been performed.However, a definitive root cause could not be conclusively determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6964161
Report Number2953200-2017-01601
Device Sequence Number16323295
Product Code MIH
UDI-Device Identifier00643169346987
UDI-Public00643169346987
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Model NumberVAMF3232C150TU
Device Catalogue NumberVAMF3232C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR